Arkiv för Matematik

  • Ark. Mat.
  • Volume 39, Number 2 (2001), 283-309.

Reverse hypercontractivity over manifolds

Fernando Galaz-Fontes, Leonard Gross, and Stephen Bruce Sontz

Full-text: Open access


Suppose that X is a vector field on a manifold M whose flow, exp tX, exists for all time. If μ is a measure on M for which the induced measures μt≡(exptX)*μ are absolutely continuous with respect to μ, it is of interest to establish bounds on the Lp (μ) norm of the Radon-Nikodym derivative t/. We establish such bounds in terms of the divergence of the vector field X. We then specilize M to be a complex manifold and derive reverse hypercontractivity bounds and reverse logarithmic Sololev inequalities in some holomorphic function spaces. We give examples on Cm and on the Riemann surface for z1/n.


Research supported in part by CONACyT, Mexico, grant 32725-E.


Research supported in part by CONACyT, Mexico, grant 32146-E.

Article information

Ark. Mat., Volume 39, Number 2 (2001), 283-309.

Received: 25 April 2000
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

2001 © Institut Mittag-Leffler


Galaz-Fontes, Fernando; Gross, Leonard; Sontz, Stephen Bruce. Reverse hypercontractivity over manifolds. Ark. Mat. 39 (2001), no. 2, 283--309. doi:10.1007/BF02384558.

Export citation


  • [BM] Bogachev, V. and Mayer-Wolf, E., Absolutely continous flows generated by Sobolev class vector fields in finite and infinite dimensions, J. Funct. Anal. 167 (1999), 1–68.
  • [B1] Borell, C., Convexity in Gauss space, in Aspects statistiques et aspects physiques des processus gaussiens (Saint-Flour, 1980), Colloq. Internat. CNRS 307, pp. 27–37, CNRS, Paris, 1981.
  • [B2] Borell, C., Positivity improving operators and hypercontractivity, Math. Z. 180 (1982), 225–234.
  • [BJ] Borell, C. and Janson, S., Converse hypercontractivity, in Séminaire d’Initiation à l’analyse, 21e annee, 1981/1982 (Choquet, G., Rogalski, M, and Saint-Raymond, J., eds.), Exp. 4, Univ. Paris VI, Paris, 1982.
  • [C] Carlen, E. A., Some integral identities and inequalities for entire functions and their applications to the coherent state transform, J. Funct. Anal. 97 (1991), 231–249.
  • [CC] Cipriano, F. and Cruzeiro, A. B., Flows associated to tangent processes on the Wiener space, J. Funct. Anal. 166 (1999), 310–331.
  • [Cr1] Cruzeiro, A. B., Équations différentielles ordinaires: Non explosion et mesures quasi-invariantes, J. Funct. Anal. 54 (1983), 193–205.
  • [Cr2] Cruzeiro, A. B., Équations différentielles surl’espace de Wiener et formules de Cameron-Martin non-linéaires, J. Funct. Anal. 54 (1983), 206–227.
  • [D] Driver, B. K., Integration by parts and quasi-invariance for heat kernel measures on loop groups, J. Funct. Anal. 149 (1997), 470–547.
  • [GS] Galaz-Fontes, F. and Sontz, S. B., On two reverse inequalities in the Segal-Bargmann space, in Proceedings of the Symposium on Mathematical Physics and Quantum Field Theory (Berkeley, Calif., 1999), (Hislop, P. and Warchall, H., eds.), Electron. J. Differ. Equ. Conf. 4, pp. 103–111, Southwest Texas State Univ., San Marcos, Tex., 2000.
  • [G1] Gross, L., Logarithmic Sobolev inequalities, Amer. J. Math. 97 (1975), 1061–1083.
  • [G2] Gross, L., Logarithmic Sobolev inequalities and contractivity properties of semigroups, in Dirichlet Forms (Varenna, 1992), (Dell’Antonio, G. and Mosco, U., eds.), Lecture Notes in Math. 1563, pp. 54–88, Springer-Verlag, Berlin-Heidelberg, 1993.
  • [G3] Gross, L., Hypercontractivity over complex manifolds, Acta Math. 182 (1999), 159–206.
  • [G4] Gross, L., Strong hypercontractivity and relative subharmonicity, to appear in J. Funct. Anal.
  • [J1] Janson, S., On hypercontractivity for multipliers on orthogonal polynomials, Ark. Mat. 21 (1983), 97–110.
  • [J2] Janson, S., On complex hypercontractivity, J. Funct. Anal. 151 (1997), 270–280.
  • [L] Ledoux, M., Concentration of measure and logarithmic Sobolev inequalities, in Séminaire de Probabilités XXXIII (Azèma, J., Èmery, M., Ledoux, M. and Yor, M., eds.), Lecture Notes in Math. 1709, pp. 120–216, Springer-Verlag, Berlin-Heidelberg, 1999.
  • [S1] Sontz, S. B., A reverse log-Sobolev inequality in the Segal-Bargmann space, J. Math. Phys. 40 (1999), 1777–1695.
  • [S2] Sontz, S. B., On some reverse inequalities in the Segal-Bargmann space, in Differential Equations and Mathematical Physics (Birmingham, Al., 1999), (Weikard, R. and Weinstein, G., eds.), AMS/IP Stud. Adv. Math. 16, pp. 361–373, Amer. Math. Soc., Providence, R. I., 2000.
  • [W] Wang, F.-Y., Logarithmic Sobolev inequalities on noncompact Riemannian manifolds, Probab. Theory Relat. Fields 109 (1997), 417–424.
  • [Z] Zhou, Z., The contractivity of the free Hamiltonian semigroup in the Lp space of entire functions, J. Funct. Anal. 96 (1991), 407–425.